Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 23, 2011, 5:30 PM CDT for 4 counties in Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2011, 5:30 PM CDT (22:30 UTC)
- Expired
- Mar 23, 2011, 6:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 4:06 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS54 KOHX 232230
SVROHX
TNC027-087-111-133-232330-
/O.NEW.KOHX.SV.W.0033.110323T2230Z-110323T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 522 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM GAMALIEL TO WESTMORELAND...AND WERE MOVING SOUTHEAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CELINA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3664 8583 3661 8542 3640 8527 3644 8613
3645 8616 3648 8618 3649 8621 3652 8621
3653 8622 3656 8622 3664 8620
TIME...MOT...LOC 2230Z 329DEG 27KT 3657 8573 3648 8611
$$
FORECASTER:
042 follow-up statements
021
WWUS54 KOHX 232251
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT WED MAR 23 2011
TNC027-087-111-133-232330-
/O.CON.KOHX.SV.W.0033.000000T0000Z-110323T2330Z/
JACKSON TN-OVERTON TN-CLAY TN-MACON TN-
551 PM CDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON...
CLAY...NORTHWESTERN OVERTON AND NORTHERN JACKSON COUNTIES UNTIL 630
PM CDT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF WESTMORELAND TO 8
MILES NORTH OF CELINA...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CELINA AND RED BOILING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3664 8583 3661 8542 3640 8527 3644 8613
3645 8616 3648 8618 3649 8621 3652 8621
3653 8622 3656 8622 3664 8620
TIME...MOT...LOC 2251Z 329DEG 27KT 3651 8612 3662 8542
$$
04490
WWUS54 KOHX 232329
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 PM CDT WED MAR 23 2011
TNC027-087-111-133-232339-
/O.EXP.KOHX.SV.W.0033.000000T0000Z-110323T2330Z/
JACKSON TN-OVERTON TN-CLAY TN-MACON TN-
629 PM CDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR MACON...CLAY...NORTHWESTERN
OVERTON AND NORTHERN JACKSON COUNTIES WILL EXPIRE AT 630 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED SOUTH OF THE
WARNED AREA.
LAT...LON 3664 8583 3661 8542 3640 8527 3644 8613
3645 8616 3648 8618 3649 8621 3652 8621
3653 8622 3656 8622 3664 8620
TIME...MOT...LOC 2329Z 329DEG 27KT 3627 8594 3638 8524
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 5:02 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 23, 5:02 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 502 PM CDT WED MAR 23 2011 .AVIATION...BNA/CSV...HAVE AMENDED THE TAF'S TO REFLECT CURRENT MESOSCALE SITUATION. CDFNT IS STILL NW OF THE MID STATE, BUT MAIN LINE OF CONVECTION HAS FORMED AHEAD OF THE SFC BNDRY, WITH TSRA EXPECTED TO MOVE INTO THE BNA AREA BEFORE 23Z, AND CSV 23-01Z. CELL MOVEMENT IS RAPID, WITH CURRENT STORMS TRACKING EASTWARD AT 50-60 MPH. && .PREV DISCUSSION... /ISSUED 324 PM CDT WED MAR 23 2011/ DISCUSSION... SCATTERED STRONG TO SEVERE STORMS DEVELOPED THIS AFTERNOON MAINLY OVER NORTHEAST QUARTER OF MIDDLE TN WHERE RH AND INSTABILITY ARE BEST. STORMS ARE ABSOLUTELY HAULING EASTWARD IN EXCESS OF 65 MPH AS BAND OF STRONG MID/UPPER LEVEL WINDS SOUTH OF THE MAIN UPPER LOW IMPACT THE REGION. AS EXPECTED...A SECOND AREA OF STORMS HAS BEEN DEVELOPING OVER WEST TN SLIGHTLY AHEAD OF THE COLD FRONT WHICH WAS STILL WEST OF THE MS RIVER AT 20Z. THESE STORMS ARE IN AN AREA OF BETTER MID LEVEL LAPSE RATES AND DECENT SHEAR...BUT ALSO SLIGHTLY LESS RH AND HAVE BEEN SLOW TO INTENSIFY/EXPAND. THIS BAND WILL MOVE THRU MIDDLE TN THIS EVENING...WITH THREAT ENDING IN THE NORTHWEST COUNTIES AROUND 22Z AND THE EAST COUNTIES BY 03Z. MUCH COOLER TOMORROW AND REMAINING COOL FRIDAY AS SFC RIDGE SETTLES IN OVER THE AREA. HOWEVER...RAIN CHANCES WILL INCREASE AGAIN FRI AFTERNOON/NIGHT AS A WEAK S/W TRAVELS EASTWARD IN THE ZONAL FLOW ALOFT WHILE SFC RIDGE MOVES EAST AND ALLOWS FOR SOME MOISTURE RETURN. AS A SFC LOW APPROACHES TN ON SATURDAY...AN IMPORTANT ISSUE WILL BE THE LOCATION OF THE RETURNING WARM FRONT. GFS AND ECMWF BOTH HINT AT A VERY SLOW MOVING OR NEARLY STALLED FRONT BEING IN OUR VCNTY THIS WEEKEND. ECMWF SHOWS THE FRONT JUST S OF TN WHILE GFS STALLS ITS WEST TO EAST THRU THE SPINE OF TN. EITHER WAY...PRECIP CHANCES WILL CONTINUE OVER THE WEEKEND WITH POTENTIAL FOR ENHANCED RAINFALL DEPENDING ON THE FRONT. BOTH MODELS SHOW SFC LOW PASSING MIDDLE TN BY THE END OF THE WEEKEND WITH COOLER AIR MOVING IN BEHIND THE DEPARTED LOW. BOTH EXTENDED MODELS HAVE DAMPENED THE PREVIOUSLY SIGNIFICANT TROF THAT WAS EXPECTED TO MOVED THROUGH THE SOUTHERN U.S. MON AND TUE. ALTHOUGH A WEAKER SYSTEM WILL POSE LESS SVR THREAT...IT WILL STILL BE ENOUGH TO WARRANT CHC TYPE POPS THRU MON. TUE/WED APPEAR DRY BUT REMAINING COOL BECAUSE UPPER TROF MOVES AWAY WHILE A STRONGER SFC RIDGE SINKS INTO OUR REGION. ACCEPTED SHORT TERM MODEL GUIDANCE WITH ONLY SMALL CHANGES TO TEMPS AND POPS. THE BIGGEST POP/TEMP UNCERTAINTIES OCCUR THIS WEEKEND DEPENDING ON THE WARM FRONT LOCATION ADDRESSED ABOVE. LV && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Mar 23, 4:31 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT WED MAR 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-242145- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 431 PM CDT WED MAR 23 2011 ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR ALL OF MIDDLE TENNESSEE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS...AND EVEN AN ISOLATED TORNADO OR TWO...WILL BE POSSIBLE EARLY TONIGHT. THE MAIN THREATS HOWEVER WILL BE DAMAGING WINDS AND LARGE HAIL ONE INCH OR LARGER. A COLD FRONT WILL MOVE RAPIDLY SOUTHEAST ACROSS THE AREA LATER TONIGHT...WHICH WILL BRING AN END TO THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
In the hours before
Special weather statement, Mar 23, 2:08 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 208 PM CDT WED MAR 23 2011 TNZ011-031>034-232015- FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM- 208 PM CDT WED MAR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS...JACKSON...OVERTON... PICKETT AND PUTNAM COUNTIES... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALGOOD...OR NEAR COOKEVILLE...MOVING EAST AT 45 MPH. PEOPLE IN JACKSON...OVERTON...PUTNAM...SOUTHERN FENTRESS AND SOUTHERN PICKETT COUNTIES...INCLUDING THE CITY OF ALGOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HAIL UP TO PENNY SIZE IS EXPECTED WITH THIS STORM. JOHNSTONE
Local storm report, Mar 23, 2:36 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 2 N CROSSVILLE 35.98N 85.04W
03/23/2011 E1.00 INCH CUMBERLAND TN LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 70N.
&&
TJLocal storm report, Mar 23, 2:52 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 NE SPARTA 35.99N 85.41W
03/23/2011 E1.50 INCH WHITE TN PUBLIC
PUBLIC RPT OF BROKEN CAR WINDOWS
&&
TBOUCHERLocal storm report, Mar 23, 2:52 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 NE SPARTA 35.99N 85.41W
03/23/2011 E1.50 INCH WHITE TN PUBLIC
PUBLIC RPT OF BROKEN CAR WINDOWS
&&
TBOUCHERSpecial weather statement, Mar 23, 5:00 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT WED MAR 23 2011 TNZ007-008-027-232300- DAVIDSON-ROBERTSON-SUMNER- 500 PM CDT WED MAR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON AND SUMNER COUNTIES... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGETOP...OR 11 MILES SOUTH OF SPRINGFIELD...MOVING EAST AT 50 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 04
Special weather statement, Mar 23, 5:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 517 PM CDT WED MAR 23 2011 TNZ008-025>029-232315- CHEATHAM-DAVIDSON-DICKSON-SUMNER-TROUSDALE-WILSON- 517 PM CDT WED MAR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON... SUMNER...TROUSDALE AND WILSON COUNTIES... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALLATIN TO ASHLAND CITY...MOVING EAST AT 45 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Mar 23, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, White | 26 min |
| Mar 23, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Mar 23, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 22 min |
| Mar 23, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 13 min |
| Mar 23, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 23 min |
| Mar 23, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 27 min |
| Mar 23, 6:11 PM CDT | Tornado Warning | OHX | DeKalb, Smith, Wilson | 34 min |
| Mar 23, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 30 min |
| Mar 23, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 35 min |
| Mar 23, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford | 34 min |
| Mar 23, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 16 min |
| Mar 23, 6:51 PM CDT | Tornado Warning | OHX | Rutherford | 24 min |
| Mar 23, 6:52 PM CDT | Tornado Warning | OHX | DeKalb, White | 23 min |
| Mar 23, 6:59 PM CDT | Tornado Warning | OHX | Giles | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.